Alert archive / Indiana / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 246, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jul 6, 2004, 4:16 PM EDT for Harrison County, Indiana. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 6, 2004, 4:16 PM EDT (20:16 UTC)
- Expired
- Jul 6, 2004, 5:00 PM EDT
- In force
- 44 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
County Harrison County, IN
The radar
The Louisville radar (KLVX), 30 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 6, 4:34 PM EDT | TSTM WND DMG | Corydon, IN | TREES DOWNED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 6, 2:50 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.3 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1048 J/kg
- Mixed-layer CIN
- -150 J/kg
- Mixed-layer LCL
- 936 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLMK 062016
SVRLMK
INC061-062100-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
416 PM EDT TUE JUL 6 2004
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HARRISON COUNTY IN SOUTH CENTRAL INDIANA
* UNTIL 500 PM EDT
* AT 413 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES
SOUTHWEST OF CORYDON...OR ABOUT 28 MILES WEST OF LOUISVILLE...AND
MOVING NORTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CORYDON BY 435 PM EDT
REPORT SEVERE WEATHER TO YOUR NEAREST LOCAL LAW ENFORCEMENT AGENCY
AND HAVE THEM RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN LOUISVILLE.
LAT...LON 3841 8625 3832 8628 3823 8626 3810 8629
3806 8626 3802 8620 3799 8605 3806 8593
3814 8592 3819 8597 3841 8605
$$
DKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 1:25 PM EDT, 2 hours 51 minutes earlier.
Area forecast discussion, Jul 6, 1:25 PM EDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 125 PM EDT TUE JUL 6 2004 .SHORT RANGE (DAYS 0-3)... SCT TSRA DEVELOPING QUICKLY IN VERY UNSTABLE AIRMASS OVER MID MS RIVER VLY ATTM MVG NEWD TOWARD LMK FA. ADDITIONAL SCT ACTIVITY POSSIBLE OVER PARTS OF FA IN ASSOC WITH OUTFLOW BDY THAT SETTLED INTO CEN KY, BUT 700MB RIDGE AXIS IN VICINITY SEEMS TO BE SUPPRESSING CELLS FOR TIME BEING. OVERALL CONVECTION HAS POTL TO ORGANIZE INTO LINEAR SYSTEM, WITH MODEST VERTICAL SPEED SHEAR OBSERVED ON KLVX VWP. SVR POTL SHOULD INCR INTO AFTERNOON AND EARLY EVENING HOURS, PER SPC DAY ONE MDT RISK OVER NEARLY 1/2 OF THE FA, WITH WIND DMG AND HAIL THE PRIMARY THREATS. CLUSTERS OF TSRA LOOK TO CONTINUE INTO OVERNIGHT HOURS, MORE IN ASSOC WITH APPROACHING SFC COLD FRONT. THIS FEATURE DROPS INTO SRN/ERN KY WED AFTERNOON, FOCUSING BEST PCPN CHCS THERE, WITH DRYING TREND IN STORE FOR THU/FRI AS UPPER TROPOSPHERIC RIDGING BUILDS IN. XXV .LONG RANGE (DAYS 4-7)... EXTENDED MODELS CONTINUE TO BE IN GOOD AGREEMENT TODAY WITH TRANSLATING THE UPPER LEVEL FLOW PATTERN FROM AN AMPLIFIED SOLUTION TO A ZONAL SOLUTION OVER MUCH OF NORTH AMERICA. AT THE SURFACE...HIGH PRESSURE WILL HOLD SWAY ACROSS MUCH OF THE MID-ATLANTIC AND NORTHEAST U.S. INCLUDING THE OHIO VALLEY. WITH RIDGING ALOFT AND AT THE SFC...MOSTLY SUNNY DAYS AND MOSTLY CLEAR NIGHTS ARE EXPECTED FOR SATURDAY AND SUNDAY. MAIN FORECAST PROBLEM WILL BE TIMING OF WEAK PERTURBATIONS IN THE FAST H5 FLOW. THE 00Z GFS BRINGS THE FIRST OF TWO WEAK WAVES INTO THE REGION ON MONDAY FOLLOWED BY ANOTHER ON TUESDAY. WITH SUCH GOOD CONSISTENCY IN THE RUNS...WE PLAN ON MAKING LITTLE CHANGE TO THE EXTENDED FCST FOR NOW. WILL KEEP A CHC OF AFTERNOON/EVE SHOWERS AND THUNDERSTORMS IN FOR MONDAY AND TUESDAY. TEMPERATURES DO NOT APPEAR TO BE MUCH OF A PROBLEM AS THE OPERATIONAL NUMBERS ARE IN GOOD AGREEMENT WITH THE ENSEMBLE MEMBERS. -JARVIS && .LMK WATCHES/WARNINGS/ADVISORIES... IN...NONE. KY...NONE. &&
Hazardous weather outlook, Jul 6, 12:45 PM EDT, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1245 PM EDT TUE JUL 6 2004 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-070800- ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOURBON KY-BOYLE KY- BRECKINRIDGE KY-BULLITT KY-BUTLER KY-CASEY KY-CLARK IN-CLARK KY- CLINTON KY-CRAWFORD IN-CUMBERLAND KY-DUBOIS IN-EDMONSON KY- FAYETTE KY-FLOYD IN-FRANKLIN KY-GARRARD KY-GRAYSON KY-GREEN KY- HANCOCK KY-HARDIN KY-HARRISON IN-HARRISON KY-HART KY-HENRY KY- JEFFERSON IN-JEFFERSON KY-JESSAMINE KY-LARUE KY-LINCOLN KY-LOGAN KY- MADISON KY-MARION KY-MEADE KY-MERCER KY-METCALFE KY-MONROE KY- NELSON KY-NICHOLAS KY-OHIO KY-OLDHAM KY-ORANGE IN-PERRY IN- RUSSELL KY-SCOTT IN-SCOTT KY-SHELBY KY-SIMPSON KY-SPENCER KY- TAYLOR KY-TRIMBLE KY-WARREN KY-WASHINGTON IN-WASHINGTON KY- WOODFORD KY- INCLUDING THE CITIES OF...BARDSTOWN...BOWLING GREEN... CAMPBELLSVILLE...COLUMBIA...CORYDON...CYNTHIANA...DANVILLE... ELIZABETHTOWN...FRANKFORT...FRANKLIN...GLASGOW...HARDINSBURG... HARRODSBURG...JASPER...LEITCHFIELD...LEXINGTON...LOUISVILLE... NEW ALBANY...RICHMOND...RUSSELLVILLE...SHELBYVILLE...STANFORD... VERSAILLES...WINCHESTER 1245 PM EDT (1145 AM CDT) TUE JUL 6 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH-CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER PARTS OF THE OUTLOOK AREA THIS AFTERNOON. A MORE ORGANIZED AREA OF THUNDERSTORMS, ASSOCIATED WITH A COLD FRONT, IS FORECAST TO MOVE ACROSS THE AREA SOMETIME TONIGHT. THE STORM PREDICTION CENTER HAS INDICATED A MODERATE RISK OF SEVERE STORMS THIS AFTERNOON AND TONIGHT, MAINLY FOR NORTH CENTRAL KENTUCKY AND SOUTHERN INDIANA. A SLIGHT RISK EXISTS ELSEWHERE. THE PRIMARY THREATS WOULD BE FROM VERY HIGH WIND GUSTS AND LARGE HAIL, ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF PERIODS OF HEAVY RAIN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ONCE AGAIN DURING THE DAY WEDNESDAY...AS A FRONTAL BOUNDARY PASSES THROUGH THE FORECAST AREA. SCATTERED THUNDERSTORMS WILL ALSO BE POSSIBLE SUNDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT. XXV
In the hours before
Special weather statement, Jul 6, 3:11 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 311 PM EDT TUE JUL 6 2004 INZ076>079-083-084-089>092-KYZ023>034-038-045-053-061>063-070>074- 062100- ALLEN KY-BARREN KY-BRECKINRIDGE KY-BULLITT KY-BUTLER KY-CLARK IN- CRAWFORD IN-DUBOIS IN-EDMONSON KY-FLOYD IN-GRAYSON KY-HANCOCK KY- HARDIN KY-HARRISON IN-HART KY-HENRY KY-JEFFERSON KY-JEFFERSON IN- LARUE KY-LOGAN KY-MEADE KY-NELSON KY-OHIO KY-OLDHAM KY-ORANGE IN- PERRY IN-SCOTT IN-SHELBY KY-SIMPSON KY-SPENCER KY-TRIMBLE KY- WARREN KY-WASHINGTON IN- INCLUDING THE CITIES OF...LOUISVILLE...BOWLING GREEN...SHELBYVILLE... RUSSELLVILLE...HARDINSBURG...GLASGOW...FRANKLIN...ELIZABETHTOWN... BARDSTOWN...NEW ALBANY...JASPER AND CORYDON 311 PM EDT TUE JUL 6 2004 ...STRONG THUNDERSTORMS DEVELOPING ACROSS THE AREA... ...SEVERE THUNDERSTORM WATCH IN EFFECT FOR SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY UNTIL 900 PM EDT (800 PM CDT)... A BAND OF SHOWERS AND THUNDERSTORMS CURRENTLY OVER WESTERN KENTUCKY AND SOUTHWEST INDIANA WILL CONTINUE TO DEVELOP AND MOVE EAST NORTHEAST ACROSS THE REGION THROUGH 500 PM EDT. THESE STORMS ARE EXPECTED TO INTENSIFY THROUGH THE AFTERNOON AND MAY APPROACH SEVERE LIMITS AT TIMES. THE MAIN THREAT FROM THESE THUNDERSTORMS WILL BE LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS. THESE THUNDERSTORMS WILL MOVE INTO THE BRANDENBURG...LEITCHFIELD AND BOWLING GREEN AREAS BETWEEN 400 AND 430 PM...AND POSSIBLY ARRIVING INTO THE INTERSTATE 65 CORRIDOR BY 500 PM. EXPECT TORRENTIAL RAINS...WIND GUSTS UP TO 55 MPH AND LARGE HAIL WITH THIS LINE OF STORMS. STAY TUNED TO NOAA ALL HAZARDS WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. JARVIS
Local storm report, Jul 6, 4:01 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
401 PM EDT TUE JUL 06 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0403 PM HAIL HUNTINGBURG 38.28N 86.92W
07/06/2004 DUBOIS IN LAW
ENFORCEMENT
1.00 HAIL.
&&
LDLocal storm report, Jul 6, 4:12 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
412 PM EDT TUE JUL 06 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0412 PM TSTM WND GUST PATOKA LAKE 38.57N 86.57W
07/06/2004 ORANGE IN LAW ENFORCEMENT
ENFORCEMENT
60 MPH WND GUST
&&
LDThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 1:24 AM EDT | Severe Thunderstorm Warning | LMK | Dubois | 51 min |
| Jul 6, 1:44 AM EDT | Severe Thunderstorm Warning | LMK | Crawford, Perry | 46 min |
| Jul 6, 1:59 AM EDT | Severe Thunderstorm Warning | LMK | Orange | 46 min |
| Jul 6, 3:28 PM EDT | Severe Thunderstorm Warning | LMK | Perry | 37 min |
| Jul 6, 3:55 PM EDT | Severe Thunderstorm Warning | LMK | Dubois | 35 min |
| Jul 6, 3:58 PM EDT | Severe Thunderstorm Warning | LMK | Crawford | 47 min |
| Jul 6, 4:08 PM EDT | Severe Thunderstorm Warning | LMK | Orange | 37 min |
| Jul 6, 4:42 PM EDT | Severe Thunderstorm Warning | LMK | Floyd | 33 min |
| Jul 6, 4:44 PM EDT | Severe Thunderstorm Warning | LMK | Washington | 46 min |
| Jul 6, 5:00 PM EDT | Severe Thunderstorm Warning | LMK | Clark | 45 min |
| Jul 6, 6:13 PM EDT | Severe Thunderstorm Warning | LMK | Dubois | 42 min |
| Jul 6, 6:47 PM EDT | Severe Thunderstorm Warning | LMK | Orange | 43 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.